I have been with my boyfriend for just over 3 years now. When we first got together he told me he was an ex heroin addict and was on a methadone programme. I said I would stay with him as long as he had a goal to one day come down and off methadone.
We moved in together after 6months and he started reducing down from 80mil a day. sometimes he would come down 2 mill a week, or 2 mill once a month, sometimes nothing at all if he was not ready. After almost a year and a half later he was down and stable on 30mil a day and ready for the change over on to subitex. (sp)
He took his last bottle and had to go with out anything for a minimum of 24 hours - and then he took his first tablet. He was extremely ill, asked me for money for drug etc. The next day he said he didn't want to take the subs and wanted to go back to meth but no doctors were open. I had to drive over 100miles for him to buy street methadone.
While he was buying it, I looked in his wallet. In his wallet was a note he had written. [removing prices discussion]
Suddenly everything fell into place - my boyfriend had kept asking me for the above amount of money - and I kept giving it to him. He told me it was a for a surprise for me. But I do not think that was the case, as well as that my bf had been dispersing for a couple of hours once or twice a week. so as I read that note I thought he had been buying extra meth as he was not comfortable on 30 mil but didn't want to tell me. and that is why he had such a bad reaction to the sub. When he got in the car and I showed him the note, he told me that it was like 2 years old and got angry for going through his wallet. I told him what I thought and said if you come home with me we are on a clean start!!! Your honest, you dont ask me for money, you do not disappear for hours and he agreed.
We are two months on from that day now and I do not think he is buying extra meth anymore, I think he is back on heroin. He still takes ages to come home from work when I know its a 30 min drive, there are certain times when I still can not get hold of him. He has stopped asking me for money but now he is having problems with his bank and only giving me half of what we had agreed of living cost etc, carries his bag with him everywhere and the strangest one is that over time all our teaspoons have disappeared!
I dont know what to do, I have not asked if he is using again, but when I tell him I dont believe me for his reasons as to being late home etc = he tells me that it is my problem.
Last edited by NeuroChi; 01-09-2011 at 16:59.
Reason: [removing prices discussion]
First things first, so that you and everyone else can enjoy and benifet from the site, report your post please, and ask those prices are taken out.
Second thing, so that you personally can continue to enjoy and benefit from the site, re-read the rules, people are banned when they cannot, so that others can enjoy and benefit from the site.
Third thing.......there is a safe amount (amount that won't kill you) of what substance your friend is asking about. However, I can let you know that EVERY single person I know in real life, or even here, says that the combination your friend wants to know about is DEADLY. It's not that if you take a safe amount, you will die......of course not. If you get addicted, that's when the possible fatality comes into play.
Someone who knows the answer directly will be along. Until then, just wanted to help you out a little. While the members and mods of DF for sure welcome you, I can't speak on their behalf, but I can speak on mine......welcome and I hope you find reason/s to stay.
Methadone and heroin can be taken together from a practical point of view. One won't stop the other from working. If you are methadone tolerant and use heroin on top, you are unlikely to feel a high from the heroin, because your opiate receptors will all be filled up with methadone, to put it in simple terms. However, the temptation to use more and more heroin to overcome the methadone blockade and get high can be very tempting, and this is very dangerous because of the risk of overdose. There are other things to take into consideration. Tolerance: A few days off methadone can rapidly decrease opiate tolerance, and then to go back to using methadone, and/or to use street heroin can easily result in overdose and death. Also, you never know what your getting with heroin. What you pay for and whjat you actually get can differ hugely each time you score heroin. So again, risk of overdose. If your bf is serious about getting clean, he wouldn't want be using heroin on top of his methadone. If he is not managing to control his cravings, then he should go back to the clinic and have his methadone increased until he is comfortable. This is a much safer approach to dealing with his addiction. And when he is ready to cut down, perhaps he should think about reducing at a slower rate so his body has longer to adjust. This should also help reduce the cravings. I am speaking from first hand experience. I have indeed used heroin on top of my methadone, and because I got away with it a few times, I kept doing it. One day, I woke up with an ambulance crew stood around me. I had to be recucitated with naloxone after a near fatal overdose. Its lucky that I used in a public area, or I would never have been found, and I wouldn't be alive to tell you this tale. So please, if your bf or anyone else reading this post values their life, don't use heroin on top of methadone. At best its a waste of money, at worst its a killer.
After rereading the OP, it looks like the bf in question was reducing his methadone at a very slow rate, one on which most people would be comfortable in adjusting to. This could be speculation, so slap my wrists if it is, but it sounds like your boyfriend just doesn't want to stop using yet, or at least isn't ready to stop. He obviously still has a desire to get "high" rather than just feel comfortable. Reducing at such a slow rate to 30mg methadone should be more than enough for the average human to feel physically comfortable on. If he's using on top of that, its more than likely he just wants to get high. If I were you, I would have a heart to heart discussion about his motivation to get clean. All the coming home late from work etc, sounds very familiar to me. Typical behaviour of a user who is trying to hide their using. Sorry to be the bearer of bad news, but I'm just trying to be real
Last edited by detoxking; 07-09-2011 at 14:06.
From swims experience yes u can sublument methodone with Heroin but it all depends on your M dose and when you take it. if you want the heroin to be more effective try to go 36-48 hrs with out your M dose, the herion will be more effective due to the less methodone that in swims sistim because of the M's blocking effect on opiates, so you don't need and obcine amount of herion to overcome methadone's blocking effect, just a note if swim was to use a large amount of heroin wile on MMTP swims dose will soon be less effective do to increasing amount of herion because heroin will raise your tolerance to the M rapidly
I may have got the wrong end of the stick here but I suspect that your post is not so much about using Methadone and heroin but more about what you should do with regards to your relationship. I appreciate that you have put a lot of time and effort into it and have no doubt that you love your bf very much, however, now I think, is the time to be strong. I firmly believe, as has been mentioned before, that your bf does not really want to stop and, as much as you want to believe he loves you, I suspect heroin comes first. I do know how difficult it would be to end the relationship, particularly as you live together, but I feel that this could well be your only option. Continuing as you are is only enabling him to continue his behaviour and he has learnt that it is acceptable for him to behave like this. Often with drug users the only way to help them is "tough love" as they call it. Kick him out or leave yourself, give him a firm timetable of what you expect from him, if he truly loves you above everything else then he will have no choice to accept your terms. However you must prepare yourself for the fact that he loves the gear more than you and the only thing worse than staying in a dead end relationship for 2 years is staying in it for 2 years and a day.
You have some important decisions to make and will most definitely need the support of family and/or close friends. Believe me I truly appreciate how very difficult it will be but you need to free yourself from your suspicion or soon you will find it difficult to trust.
All my wishes go out to you, be strong, be selfish, the ability to live a glorious life is within your grasp, the only person in your way is yourself.xx
As users drop down from high methadone doses to 30-60mg then it's possible to still use Heroin, even normally. Chances are, as he has dropped down the cravings have came back and he's back on the gear.
Be honest, upfront with him about this. Ask when he started, etc and he should be able to go upwards with his dose and be back where he was.
as to the bupe - he needs to drop very low 20-30mg and go into proper wd's 48hr-72hr as when the bupe kicks in it basically says "right all out NOW" and boots heroin/methadone very fast out his system - I had this exp. too it was dreadful.
My advice is increase the 'done and see if that works. If he does jump to bupe then 8/10mg+ has a blockade effect so using heroin ontop is very difficult.